MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227)
Date of Event 12/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A consumer reported that following an intraocular lens (iol) implant procedure, he lost clear vision in dim light, was seeing halos and glare, unable to drive at night, vision got blurry while watching the television.While watching the tv patient felt like the footnotes are coming close to eyes and are blur.Also stated he had a consultation with ophthalmologist and was prescribed 0.5 number single vision lens which has helped him 30%.Additional information was received stating that he did not have vision clarity and had blurry vision.Additional information was received stating, surgeons feedback was that the patient came to clinic demanding current model company lens as he surveyed from different hospitals.After implanting, post operative were good.After 15 days follow up, patient was complaining about slight glares at night, but the surgeon counselled him and told him these are few draw backs of all trifocals.The patient did not come back after 15 days follow up.There are two medical device reports associated with this patient.This file is for left eye.
 
Additional Manufacturer Narrative
Additional information was provided in a.1., a.2.,b.5., b.6., b.7.,d.4.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
Additional information was received stating, as per surgeon the patient enquired about company lens previously at multiple clinics before getting operated and demanded to be operated with the company lens.After implantation he came only once for follow-up and as per surgeon his vision was 6/6 distance and n6 near.Surgeon also mentioned that patient was a pharma medical representative and was informed about the halos and glares before getting operated.The left eye was implanted with 21 diopter company lens.

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21592538
Report Number9612169-2025-00370
Device Sequence Number15673018
Product Code MFK
UDI-Device Identifier00380652408141
UDI-Public(01)00380652408141(17)270212(11)230214(10)25586619
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.210
Device Lot Number25586619
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/16/2025
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date08/05/2025
Date Device Manufactured02/14/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient SexMale